Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2024, 12:00 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2024, 12:00 PM MST (19:00 UTC)
- Expired
- Aug 11, 2024, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 126 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WGUS55 KVEF 111900
FFWVEF
AZC015-112200-
/O.NEW.KVEF.FF.W.0047.240811T1900Z-240811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1200 PM PDT Sun Aug 11 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 300 PM MST.
* At noon MST, Doppler radar indicated thunderstorms producing heavy
rain on the west fork of the Mount Trumbull Loop. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
West fork of the Mount Trumbull Loop
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3643 11336 3669 11348 3670 11343 3644 11329
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
950
WGUS75 KVEF 112001
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
101 PM PDT Sun Aug 11 2024
AZC015-112200-
/O.CON.KVEF.FF.W.0047.000000T0000Z-240811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
101 PM MST Sun Aug 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...
At 101 PM MST, Doppler radar indicated thunderstorms producing heavy
rain uphill of the west fork of the Mount Trumbull Loop. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
West fork of the Mount Trumbull Loop
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3643 11336 3669 11348 3670 11343 3644 11329
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM174
WGUS75 KVEF 112054
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
154 PM PDT Sun Aug 11 2024
AZC015-112200-
/O.CON.KVEF.FF.W.0047.000000T0000Z-240811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
154 PM MST Sun Aug 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY...
At 154 PM MST, Doppler radar indicated only light rain still falling
on the west fork of the Mount Trumbull Loop. Very heavy rain fell
uphill from the road earlier, and the water could still be flowing
over the road.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
West fork of the Mount Trumbull Loop
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3643 11336 3669 11348 3670 11343 3644 11329
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM693 WGUS75 KVEF 112151 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 251 PM PDT Sun Aug 11 2024 AZC015-112201- /O.EXP.KVEF.FF.W.0047.000000T0000Z-240811T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 251 PM MST Sun Aug 11 2024 ...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR NORTHEASTERN MOHAVE COUNTY... Rain had ended over the west fork of the Mount Trumbull Loop, and flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3643 11336 3669 11348 3670 11343 3644 11329 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 8:20 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 11, 8:20 AM MST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 820 AM PDT Sun Aug 11 2024 .SYNOPSIS...Monsoonal moisture will continue to provide fuel for thunderstorms across southern Nevada, northwest Arizona and eastern San Bernardino County through Monday. Above normal temperatures will continue as high pressure persists over the southwestern states. Drier air is forecast to push into the region Tuesday and much of the coming week, reducing thunderstorm chances and bringing more normal August temperatures to the region. && .UPDATE...Clear skies over most of the forecast area this morning aside from some residual cloud cover over southern Mohave COunty and the far northern Great Basin. Today's setup is shaping up to be similar to yesterday. This morning's Las Vegas sounding shows 1.4 inches of PWAT and mesoscale analysis indicates even greater values up to 1.8 inches further south down the Colorado River. Moisture quickly drops off to the northwest of Las Vegas - while dew points are in the low 60s in the Las Vegas Valley, they fall to the low 40s around Desert Rock. With clear skies, plenty of moisture, and adequate instability, high resolution guidance shows convection starting in the early afternoon with the greatest coverage in southern Nevada and far northwest Arizona. .SHORT TERM...through tonight. Isolated showers and thunderstorms continuing at this hour across northern Mohave County. One specific storm has become anchored to the Virgin Mountains southeast of Mesquite and is dumping heavy rain which has prompted the issuance of a flood advisory. Radar estimating between 1"-1.40". Large scale features remain unchanged from yesterday. Weak inverted trough to our south over the lower CRV/Baja Peninsula will remain sandwiched between high pressure centered over the eastern Pacific and the other over New Mexico/Texas. Flow around these features is producing a region of deformation over the Mojave Desert/southern Nevada. Guidance shows best instability across eastern Lincoln and northern Mohave Counties this afternoon where CAPE values are projected to range between 1000J/kg-1500J/kg. This area will also lie under an area of more favorable divergence aloft associated with the deformation zone. Precipitable water values across southern Nevada and northwest Arizona will be running up to 175% of normal. We'll see how the airmass recovers from yesterday's late afternoon/evening storms over Mohave County but given what happened yesterday a few storms will be capable of producing heavy rain leading to localized flooding. The western half of the forecast area will remain dry,hot and breezy as south to southwest breezes increase in the western Mojave Desert, Death Valley NP and Nye County. .LONG TERM...Monday through Saturday. Increasing southwesterly flow aloft will bring a drying and cooling trend to the region as troughing develops across the West. This will mark another extended break period from the monsoon, with moisture becoming confined to Northwest Arizona. In fact, by Wednesday and Thursday, even most of Northwest Arizona will likely be mostly dry. Meanwhile, temperatures will respond with a gradual cooling trend, falling closer to mid-August normals and complimented by southwesterly afternoon breezes. Forecast confidence decreases Friday onward as some ensemble members suggest the western US trough shifting westward and allowing the monsoon high to build back towards the Four Corners. This would allow for a more southerly flow pattern and potentially draw some monsoonal moisture back into our eastern zones. Alternatively, other guidance maintains a general troughing pattern over the region and keeps dry air locked into the area. Ensemble members are roughly split on the two options, so for now a modest increase in storm chances return to mainly northwest Arizona Friday and Saturday, with temperatures remaining near seasonal normals. && .AVIATION...For Harry Reid...Outside of any convective influence, expecting southerly breezes to persist through the TAF period. Speeds in the morning and overnight hours in the 6-10 knot range, while increasing to 10-15 knots in the afternoon with gusts 20-30 knots. While there is potential for convection in/around the valley, the threat is not as high as it was yesterday. Latest guidance suggests a 20-30% chance of a storm and gusty outflow in the valley. FEW-SCT clouds at or above 10kft. For the rest of southern Nevada, northwest Arizona and southeast California...The threat of storms and gusty outflow at the area TAF sites looks to be notably lower than yesterday, with 20-30% chances in the Las Vegas Valley and 10-20% chances in the Colorado River Valley. Outside of any convective influences, expect breezy south winds to persist at these sites. Farther west at KDAG and KBIH, mostly typical diurnal wind patterns are forecast. FEW-SCT clouds at or above 10kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Meltzer SHORT TERM...Pierce LONG TERM...Outler AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:06 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 5:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Aug 10, 5:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 6:01 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 10, 6:13 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Aug 10, 7:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 1:47 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 11, 2:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 2:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.